Alert archive / Kansas / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Wichita, KS

January 11, 201116 counties in Kansas

NWS Wichita, KS issued this wind chill advisory at Jan 11, 2011, 3:03 AM CST for 16 counties in Kansas. It took effect at Jan 12, 2011, 12:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 3:03 AM CST (09:03 UTC)
In effect from
Jan 12, 2011, 12:00 AM CST
Expired
Jan 12, 2011, 10:59 AM CST
In force
11 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Ellsworth County, KS, Greenwood County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 69 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WWUS43 KICT 110903
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
303 AM CST TUE JAN 11 2011

KSZ032-033-047>053-067-068-111715-
/O.NEW.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/
/O.CON.KICT.WC.Y.0001.000000T0000Z-110111T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON
303 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY. A WIND CHILL ADVISORY ALSO REMAINS IN EFFECT UNTIL 9 AM CST
THIS MORNING.

* TIMING...WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO ARE LIKELY
  FROM 3 AM TO 9 AM TUESDAY.

* WINDS...WILL BE SUSTAINED AROUND 10 MPH.

* IMPACTS...ANYONE VENTURING OUTSIDE FROM LATE TONIGHT TIL WEDNESDAY
  MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND
  HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS THAT...IN
THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO PRODUCE DANGEROUS
WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE
YOU WEAR A WOOLEN HAT AND GLOVES. MAKE SURE YOUR FEET ARE WELL
PROTECTED.

&&

$$

KSZ069>072-083-111715-
/O.NEW.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/
BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA
303 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY. 

* TIMING...WIND CHILLS OF 15 BELOW TO 20 BELOW ARE LIKELY FROM
  MIDNIGHT TONIGHT TIL 9 AM WEDNESDAY.

* IMPACTS...ANYONE VENTURING OUTDOORS FROM LATE TONIGHT TIL WEDNESDAY
  MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND
  HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS THAT...IN
THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO PRODUCE DANGEROUS
WIND CHILLS. THIS WILL LIKELY RESULT IN FROSTBITE AND HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE
YOU WEAR A WOOLEN HAT AND GLOVES. MAKE SURE YOUR FEET ARE WELL
PROTECTED. 

&&

$$

ES
7 follow-up statements
827 
WWUS43 KICT 111258
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
658 AM CST TUE JAN 11 2011

KSZ032-033-047>053-067-068-112100-
/O.CON.KICT.WC.Y.0001.000000T0000Z-110111T1500Z/
/O.CON.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON
658 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM CST WEDNESDAY.

* TIMING...WIND CHILL VALUES OF 15 BELOW TO 20 BELOW ZERO ARE
  LIKELY FROM 3 AM TO 9 AM THIS MORNING. THESE SAME VALUES WILL ALSO BE
  IN PLACE TONIGHT INTO WEDNESDAY MORNING.

* WINDS...WILL BE SUSTAINED AROUND 10 MPH.

* IMPACTS...ANYONE VENTURING OUTSIDE THIS MORNING THROUGH
  WEDNESDAY MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST
  FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS
THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO
PRODUCE DANGEROUS WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES.
MAKE SURE YOUR FEET ARE WELL PROTECTED.

&&

$$

KSZ069>072-083-112100-
/O.CON.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/
BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA
658 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY.

* TIMING...WIND CHILLS OF 15 BELOW TO 20 BELOW ARE LIKELY FROM 
  MIDNIGHT TONIGHT TIL 9 AM WEDNESDAY. 

* IMPACTS...ANYONE VENTURING OUTDOORS FROM LATE TONIGHT TIL 
  WEDNESDAY MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST 
  FROSTBITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS
THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO
PRODUCE DANGEROUS WIND CHILLS. THIS WILL LIKELY RESULT IN
FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND
GLOVES. MAKE SURE YOUR FEET ARE WELL PROTECTED.

&&

$$

LAWSON
248 
WWUS43 KICT 111459
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
859 AM CST TUE JAN 11 2011

KSZ032-033-047>053-067-068-112300-
/O.EXP.KICT.WC.Y.0001.000000T0000Z-110111T1500Z/
/O.CON.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON
859 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY FOR THIS MORNING WILL EXPIRE AT 9 AM CST...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY...


THE WIND CHILL ADVISORY FOR TUESDAY MORNING WILL EXPIRE AT 9 AM
CST. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM CST WEDNESDAY.


* TIMING...WIND CHILL VALUES OF 15 BELOW TO 20 BELOW ZERO ARE
  LIKELY FROM MIDNIGHT TONIGHT THROUGH 9AM WEDNESDAY MORNING.

* WINDS...WILL BE SUSTAINED AROUND 10 MPH.

* IMPACTS...ANYONE VENTURING OUTSIDE THROUGH WEDNESDAY MORNING
  SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND
  HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS
THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO
PRODUCE DANGEROUS WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES.
MAKE SURE YOUR FEET ARE WELL PROTECTED.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KSZ069>072-083-112300-
/O.CON.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/
BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA
859 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY...


A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY. 

* TIMING...WIND CHILLS OF 15 BELOW TO 20 BELOW ARE LIKELY FROM 
  MIDNIGHT TONIGHT TIL 9 AM WEDNESDAY. 

* IMPACTS...ANYONE VENTURING OUTDOORS THROUGH WEDNESDAY MORNING SHOULD
  TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS
THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO
PRODUCE DANGEROUS WIND CHILLS. THIS WILL LIKELY RESULT IN
FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND
GLOVES. MAKE SURE YOUR FEET ARE WELL PROTECTED.

&&

$$

BILLINGS
554 
WWUS43 KICT 112135
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CST TUE JAN 11 2011

KSZ032-033-047>053-067>072-083-120545-
/O.CON.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...WICHITA
335 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY.

* TIMING...WIND CHILL VALUES OF AROUND 15 BELOW TO NEAR 20 BELOW 
  ZERO ARE LIKELY FROM MIDNIGHT TONIGHT THROUGH 9 AM WEDNESDAY
  MORNING.

* WINDS...FROM THE NORTHWEST WILL DIMINISH TO NEAR 10 MPH. 

* IMPACTS...ANYONE VENTURING OUTSIDE THROUGH WEDNESDAY MORNING 
  SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND 
  HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS
THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO
PRODUCE DANGEROUS WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES.
MAKE SURE YOUR FEET ARE WELL PROTECTED.

&&

$$

KED/ES
650 
WWUS43 KICT 120500
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CST TUE JAN 11 2011

KSZ032-033-047>053-067>072-083-121500-
/O.CON.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...WICHITA
1100 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY.

* TIMING...WIND CHILL VALUES OF AROUND 15 BELOW TO NEAR 20 BELOW
  ZERO ARE LIKELY THROUGH 9 AM WEDNESDAY.

* WINDS...WILL BE FROM THE NORTHWEST AROUND 10 MPH.

* IMPACTS...ANYONE VENTURING OUTSIDE THROUGH WEDNESDAY MORNING 
  SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND 
  HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS
THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO
PRODUCE DANGEROUS WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES.
MAKE SURE YOUR FEET ARE WELL PROTECTED.

&&

$$

HOWERTON
444 
WWUS43 KICT 120927
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
327 AM CST WED JAN 12 2011

KSZ032-033-047>053-067>072-083-121500-
/O.CON.KICT.WC.Y.0002.000000T0000Z-110112T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...WICHITA
327 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING.

* TIMING...WIND CHILLS OF 15 BELOW TO NEAR 20 BELOW ZERO ARE LIKELY
  THROUGH 9 AM THIS MORNING.

* WINDS...WILL BE FROM THE NORTHWEST BETWEEN 10 AND 15 MPH.

* IMPACTS...ANYONE VENTURING OUTSIDE THIS MORNING SHOULD TAKE
  PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS THAT...
IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO PRODUCE
DANGEROUS WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES. MAKE SURE YOUR
FEET ARE WELL PROTECTED.

&&

$$

ES
080 
WWUS43 KICT 121451
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
851 AM CST WED JAN 12 2011

KSZ032-033-047>053-067>072-083-121800-
/O.EXT.KICT.WC.Y.0002.000000T0000Z-110112T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...WICHITA
851 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY.

* TIMING...WIND CHILLS OF 15 BELOW TO NEAR 20 BELOW ZERO ARE
  LIKELY THROUGH THIS MORNING.

* WINDS...WILL BE FROM THE NORTHWEST BETWEEN 10 AND 15 MPH.

* IMPACTS...ANYONE VENTURING OUTSIDE THIS MORNING SHOULD TAKE 
  PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS
THAT... IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO
PRODUCE DANGEROUS WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES.
MAKE SURE YOUR FEET ARE WELL PROTECTED.

&&

$$

BILLINGS
799 
WWUS43 KICT 121659
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1059 AM CST WED JAN 12 2011


KSZ032-033-047>053-067>072-083-121800-
/O.CAN.KICT.WC.Y.0002.000000T0000Z-110112T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...WICHITA
1059 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES HAVE WARMED ENOUGH THAT THE COMBINATION OF WINDS AND
TEMPERATURES NO LONGER PRODUCE WIND CHILLS BELOW -15 PROMPTING THE
ADVISORY TO BE CANCELLED. HOWEVER...WIND CHILL TEMPERATURES WILL REMAIN
BETWEEN ZERO AND -10 FOR A FEW MORE HOURS.

$$


BILLINGS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 2:42 AM CST, 21 minutes earlier.

Area forecast discussion, Jan 11, 2:42 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
242 AM CST TUE JAN 11 2011

.DISCUSSION...

FORECAST HIGHLIGHT: DANGEROUS WIND CHILLS PROMPT THE ISSUANCE OF SECOND
ADVISORY FOR LATE TUE NGT-WED MORNING FOR ALL OF CNTRL AS WELL AS PARTS
OF SC & SE KS.

TODAY-WED NGT:
NASTY ARCTIC INVASION CONTINUES AS STRONG HIGH PRESSURE SURGES SE ACROSS
KS. CLEAR SKIES & SNOW COVER WILL PROMOTE EXCELLENT RADIATIONAL CHILLING
TONIGHT THAT'LL SEND TEMPS TUMBLING DOWN THERMAL STAIRCASES. UNTIL THE
SFC HIGH ACTUALLY ARRIVES EARLY WED AFTERNOON...N/NW WINDS ~10 MPH WILL
BE MORE THAN SUFFICIENT TO PRODUCE WIND CHILLS OF -15 TO -25F ACROSS ALL
OF CNTRL KS AS WELL AS PARTS OF SC & SE KS. THIS EASILY WARRANTS ISSUING
A 2ND WIND CHILL ADVISORY FROM MID-NIGHT TONIGHT TIL 9AM WED THAT WILL
EXTEND AS FAR S AS SEDGWICK & BUTLER COUNTIES. AT THIS TIME IT DOESN'T
APPEAR THAT A WIND CHILL ADVISORY WILL BE NEEDED FOR LATE WED NGT/EARLY
THU MORNING FOR AREAS FROM KSLN-IOLA WHERE TEMPS MAY APPROACH ZERO. WIND
CHILL ADVISORY THAT IS IN EFFECT TIL 9 AM THIS MORNING FOR ALL OF CNTRL
KS AS WELL AS FOR RENO & HARVEY COUNTIES IS KEPT INTACT IN ALL RESPECTS.

THU-FRI NGT:
WARMER WEATHER RETURNS TO THE NEIGHBORHOOD AS A MID-LVL SHORTWAVE SCOOTS
SE FROM THE NRN ROCKIES TO THE NRN PLAINS...THEREBY INDUCING PRONOUNCED
SFC TROFFING OVER THE WRN PLAINS. FORCING THE SFC HIGH SE ACROSS THE LWR
MS VALLEY THIS INDUCES FAIRLY STOUT SW LWR-DECK FLOW TO ABRUPTLY RETURN
TO KS. WHILE ITS CONCEIVABLE THAT FRIS MAXES COULD APPROACH 40F ALONG
THE WRN CORRIDOR THE SNOW/ICE FIELD COULD JUST AS EASILY RESTRAIN SUCH
AN INCREASE. AS SUCH FRI MAXES MAY NEED DOWNWARD ADJUSTMENTS OVER THE
NEXT 2 DAYS.

SAT-SUN:
FORECASTER CONFIDENCE LOWERS EVEN FURTHER FOR THIS WEEKEND AS THERE IS
CONSIDERABLE DISAGREEMENT BETWEEN THE GFS & ECMWF WITH THE PLACEMENT OF
THE NEXT COLD FRONT THAT IS EXPECTED TO IMPACT OUR AREA (ESPECIALLY SUN
& SUNDAY NGT.) AS SUCH HAVE KEPT THESE PERIODS ESSENTIALLY UNCHANGED.

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

LOW CLOUDS SHOULD EXIT KSLN/KCNU BY/BEFORE 0800 UTC AT THE LATEST
WITH OTHERWISE CLEAR SKIES ACROSS THE AREA. SOME CIRRUS POSSIBLE
ON TUE WITH UPPER JET/TROUGH...BUT NO LOW CLOUDS ANTICIPATED. 0000
UTC MODELS HINT AT SOME LOW LEVEL MOISTURE ROTATING AROUND THE LOW
WHICH COULD GRAZE KSLN/KCNU TOMORROW EVENING/NIGHT...BUT LOW
PROBABILITY/CONFIDENCE AT THIS TIME WILL PRECLUDE MENTIONING IT.
WINDS WILL LIKELY BE INTERMITTENTLY GUSTY DURING THE DAY BEFORE
RIDGE AXIS SETTLES IN LATE IN THE AFTERNOON. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    19   1  17   7 /   0   0   0   0
HUTCHINSON      17  -3  15   6 /   0   0   0   0
NEWTON          17  -1  15   5 /   0   0   0   0
ELDORADO        19   0  16   5 /   0   0   0   0
WINFIELD-KWLD   22   2  19   7 /   0   0   0   0
RUSSELL         15  -7  12   5 /   0   0   0   0
GREAT BEND      16  -6  14   7 /   0   0   0   0
SALINA          15  -5  13   2 /   0   0   0   0
MCPHERSON       16  -3  14   5 /   0   0   0   0
COFFEYVILLE     25   4  21   4 /   0   0   0   0
CHANUTE         21   2  18   2 /   0   0   0   0
IOLA            20   1  17   1 /   0   0   0   0
PARSONS-KPPF    23   3  19   3 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR KSZ032-033-
047>053-067-068.

WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY
FOR KSZ032-033-047>053-067>072-083.

&&
Hazardous weather outlook, Jan 10, 7:21 PM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CST MON JAN 10 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-120130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
721 PM CST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

LIGHT TO MODERATE SNOW WILL CONTINUE INTO THIS EVENING IN SOUTHEAST
KANSAS. FOR DETAILS...PLEASE REFER TO THE LATEST WINTER WEATHER
ADVISORY.

WIND CHILLS OF 15 BELOW TO 20 BELOW ARE LIKELY LATE TONIGHT
ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. PLEASE SEE
THE LATEST WIND CHILL ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BELOW ZERO WIND CHILLS ARE LIKELY OVER THE ENTIRE AREA EACH NIGHT
AND INTO THE MORNING THROUGH THURSDAY. WIND CHILLS LOWER THAN 15
BELOW ARE EXPECTED IN CENTRAL AND PARTS OF SOUTH CENTRAL KANSAS
BOTH TUESDAY AND WEDNESDAY MORNINGS.

THERE IS A CHANCE FOR LIGHT SNOW OVER THE AREA SATURDAY NIGHT AND
SUNDAY. WIND CHILLS OF ZERO TO 5 BELOW ARE LIKELY IN CENTRAL
KANSAS LATE SATURDAY NIGHT AND EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER
REPORTS OF SNOWFALL AMOUNTS ACROSS SOUTHEAST KANSAS WOULD BE
APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, Jan 10, 9:19 PM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
919 PM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     SNOW             DENNIS                  37.35N 95.42W
01/10/2011  M5.0 INCH        LABETTE            KS   TRAINED SPOTTER

&&

ADK
Local storm report, Jan 10, 9:47 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     SNOW             6 N SUSANK              38.73N 98.77W
01/10/2011  E5.0 INCH        RUSSELL            KS   TRAINED SPOTTER

            5 INCHES OF NEW SNOW OVER THE PAST 22 HOURS WHICH LEAVES
            A TOTAL SNOW DEPTH OF 5 INCHES. BLOWING SNOW IS OCCURING
            AND IS STARTING TO COVER THE ROADS.

0208 PM     SNOW             HOLYROOD                38.59N 98.41W
01/10/2011  E4.0 INCH        ELLSWORTH          KS   PUBLIC

0230 PM     SNOW             NORTHEAST WICHITA AND J 37.75N 97.22W
01/10/2011  E4.5 INCH        SEDGWICK           KS   PUBLIC

            PUBLIC REPORTS 4.5 INCHES OF SNOW AT 21ST AND WEBB IN
            WICHITA.

0241 PM     SNOW             1 SSE RUSSELL           38.87N 98.85W
01/10/2011  E7.0 INCH        RUSSELL            KS   TRAINED SPOTTER

            5 INCHES OF NEW SNOW HAS FALLEN IN THE PAST 12 HOURS
            WHICH BRINGS THE STORM TOTAL TO 7 INCHES.

0300 PM     SNOW             MAYFIELD                37.26N 97.55W
01/10/2011  M6.0 INCH        SUMNER             KS   TRAINED SPOTTER

            SNOW TOTAL IS 6 INCHES.

0400 PM     SNOW             RUSSELL                 38.89N 98.85W
01/10/2011  E7.0 INCH        RUSSELL            KS   LAW ENFORCEMENT

            STORM TOTAL ACCUMULATIONS ESTIMATED AT 6 TO 7 INCHES.

0405 PM     SNOW             GREAT BEND              38.36N 98.81W
01/10/2011  E6.0 INCH        BARTON             KS   LAW ENFORCEMENT

            STORM TOTAL ACCUMULATIONS ESTIMATED AT 4 TO 5 INCHES IN
            GREAT BEND...WITH 5 TO 6 INCHES ACROSS THE COUNTY.

0408 PM     SNOW             LINCOLN                 39.04N 98.15W
01/10/2011  E7.0 INCH        LINCOLN            KS   LAW ENFORCEMENT

            STORM TOTAL ACCUMULATIONS ESTIMATED AT 6 TO 7 INCHES.

0409 PM     SNOW             ELLSWORTH               38.74N 98.23W
01/10/2011  E6.0 INCH        ELLSWORTH          KS   LAW ENFORCEMENT

            STORM TOTAL ACCUMULATIONS ESTIMATED AT 4 TO 6 INCHES.

0412 PM     SNOW             LYONS                   38.35N 98.20W
01/10/2011  E3.0 INCH        RICE               KS   LAW ENFORCEMENT

0415 PM     SNOW             WELLINGTON              37.27N 97.40W
01/10/2011  E4.0 INCH        SUMNER             KS   LAW ENFORCEMENT

            STORM TOTAL ACCUMULATIONS ESTIMATED AT 3 TO 4 INCHES IN
            WELLINGTON.

0416 PM     SNOW             ANTHONY                 37.15N 98.03W
01/10/2011  E3.0 INCH        HARPER             KS   LAW ENFORCEMENT

0417 PM     SNOW             10 E KINGMAN            37.65N 97.93W
01/10/2011  E4.5 INCH        KINGMAN            KS   LAW ENFORCEMENT

0417 PM     SNOW             HUTCHINSON              38.07N 97.91W
01/10/2011  E4.5 INCH        RENO               KS   TRAINED SPOTTER

0419 PM     SNOW             KINGMAN                 37.65N 98.11W
01/10/2011  E3.5 INCH        KINGMAN            KS   LAW ENFORCEMENT

0422 PM     SNOW             MCPHERSON               38.37N 97.66W
01/10/2011  E5.0 INCH        MCPHERSON          KS   LAW ENFORCEMENT

0422 PM     SNOW             SALINA                  38.82N 97.62W
01/10/2011  E5.0 INCH        SALINE             KS   LAW ENFORCEMENT

0424 PM     SNOW             MARION                  38.35N 97.02W
01/10/2011  E5.0 INCH        MARION             KS   LAW ENFORCEMENT

0425 PM     SNOW             COTTONWOOD FALLS        38.37N 96.54W
01/10/2011  E4.0 INCH        CHASE              KS   LAW ENFORCEMENT

0426 PM     SNOW             WINFIELD                37.27N 96.97W
01/10/2011  E3.0 INCH        COWLEY             KS   LAW ENFORCEMENT

0426 PM     SNOW             ARKANSAS CITY           37.07N 97.04W
01/10/2011  M3.0 INCH        COWLEY             KS   EMERGENCY MNGR

0515 PM     SNOW             NEWTON                  38.04N 97.34W
01/10/2011  M5.7 INCH        HARVEY             KS   AMATEUR RADIO

0518 PM     SNOW             EUREKA                  37.82N 96.29W
01/10/2011  E3.0 INCH        GREENWOOD          KS   LAW ENFORCEMENT

0524 PM     SNOW             STERLING                38.21N 98.21W
01/10/2011  E3.0 INCH        RICE               KS   TRAINED SPOTTER

0550 PM     SNOW             1 W WICHITA MID CONTINE 37.66N 97.46W
01/10/2011  M4.0 INCH        SEDGWICK           KS   OFFICIAL NWS OBS

            STORM TOTAL ACCUMULATION AT THE NATIONAL WEATHER SERVICE
            OFFICE.

0557 PM     SNOW             WEST WICHITA            37.69N 97.46W
01/10/2011  M4.0 INCH        SEDGWICK           KS   NWS EMPLOYEE

            MEASURED NEAR 119TH AND CENTRAL.

0606 PM     SNOW             EL DORADO               37.82N 96.86W
01/10/2011  M4.8 INCH        BUTLER             KS   NWS EMPLOYEE

0702 PM     SNOW             CHANUTE                 37.67N 95.46W
01/10/2011  E4.0 INCH        NEOSHO             KS   LAW ENFORCEMENT

            SNOW ACCUMULATION ESTIMATED AT 3.5 TO 4 INCHES.

0804 PM     SNOW             WEST WICHITA            37.69N 97.46W
01/10/2011  M3.8 INCH        SEDGWICK           KS   AMATEUR RADIO

            STORM TOTAL MEASURED AT THE INTERSECTION OF MAIZE AND
            MAPLE.

0837 PM     SNOW             YATES CENTER            37.87N 95.74W
01/10/2011  E5.5 INCH        WOODSON            KS   LAW ENFORCEMENT

0840 PM     SNOW             IOLA                    37.93N 95.40W
01/10/2011  E4.0 INCH        ALLEN              KS   LAW ENFORCEMENT

0840 PM     SNOW             FREDONIA                37.53N 95.82W
01/10/2011  E4.0 INCH        WILSON             KS   LAW ENFORCEMENT

            NUMEROUS ACCIDENTS HAVE OCCURRED ACROSS THE COUNTY.

0851 PM     SNOW             COFFEYVILLE             37.04N 95.63W
01/10/2011  E2.5 INCH        MONTGOMERY         KS   TRAINED SPOTTER

0854 PM     SNOW             HOWARD                  37.47N 96.26W
01/10/2011  E4.0 INCH        ELK                KS   LAW ENFORCEMENT

            STORM TOTAL ACCUMULATIONS RANGE FROM 3 TO 4 INCHES IN THE
            HOWARD AREA.

0918 PM     SNOW             DENNIS                  37.35N 95.42W
01/10/2011  M5.0 INCH        LABETTE            KS   TRAINED SPOTTER

&&

ADK

Nearby

Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.